had right ablation in oct,just had left side ablation 6 days ago took 5 hours to complte surgery and they had to stop when they got closer to my new mitral valve i got in aug and now that i am home when i try to do activities my heart rate goes up to 120-135 and i am tired all over again and my blood presure has be running high 150/85 everyday they had to stop when they got to my new vave due to it is to risky but the eltros are still causing me problems i called my electro doctor and seeing him this week due to go back to work in one and half weeks but with this high heart rates and blood presure i will collapse i am scared ,i do heavy lifting and move at fast pace for 8 hours my doctor says he has to ask his mentor at iu medical what is next he did say there is non fda approved procedures out there for my problem what do you think
going to electro doctor this thusday afternoon,hopefully he has taked to iu med ctr mentor and can tell me what these non fda procedures are and hopefully he will agree to make mt short term disabilty longer prbably willlose job and ins but my health comes first or i can go back and take chance and just collapse thanks for e-mailing me back thank you
I read you to say you have a "new" Mitral valve, mechanical? I had a Mitral valve repair in 2007, and a mini-maze to try to stop my atrial fibrillation. The valve repair is still working well, the AFib was not stopped. I take beta blocker and calcium channel blocker to lower my heart rate. Is AFib driving you high HR?
I am older than you, but find the BB plus CCB control my HR sufficiently that I can do some "heavy lifting" but only if I work slowly. Some of that is due to the side effects of the meds and some due to the decreased efficiency of my heat as it is in permanent AFib. Less of a problem for me, I am retired so living on retirement income and Medicare still (for how long?) takes care of most of my medical expenses.
I wonder about your EP and his "mentor", is that his terminology? I'd think a doctor would prefer to say "consultation" rather than suggest he has a "mentor", still learning. There may be no real difference, but I do hope you EP has lots of experience/practice. I was careful to seek heart surgery from a doctor that was in-network with my private health insurance and one who had a good bit of experience, my surgeon did open heart surgery a couple of days a week, mostly by-pass, but also frequent valve surgery. He did a great job, but again the mini-maze didn't solve my AFib problem.
i had i diferent open heart surgon that replaced my mitral vavle and my ep doctor has done two cadio versions and one right ablation and the recent 5 hour left ablation and told my family and i he needs to talk to his mentor to get more ideas how to stop these elcto currents by my new vavle without damaging it or risking my kife i say put a difibultor in me and he says thats the last option but the way he talks he has reached last option ive been off work since june and if i go bavk and canot do my job like i have in the 14 years ive been there then they will fire me so my ep doctor needs to extend my short to dec27when it runs a=out and ive already filled out paper work for long terd disability and then they will help me get social security,or i lose ins and job,then i am in alot of trouble my bills just keep stacking and what ins does not pay i am making almost 750.00 month paymentsthey want to pay off in one year per hosptal
I also read your note/comment on my "status"... I was lucky the surgeon was able to repair my mitral valve with a ring that reduces the size of the opening the leaflets have to close. The leaflets were fine, they simply were not big enough to prevent leakage into the atrium when the left ventricle went "bam" the poor atrium couldn't take the back pressure and I suffered enlargement of the left atrium - and now have permanent atrial fibrillation. I was lucky I had no symptoms until age 57 and was responsive to electrocardioversions for several years - I was able to run for exercise until age 67. So I really have nothing to complain about.
You left a question on my "status" I reply here as I was not able to leave a "note" on your profile. Below is what I tried to leave.
Just a note to respond to your questions:
I can not advise on how much medication to take, you need to discuss with your doctor. That said, yes I have gone from a one dose of beta block to 1/2 that dose several times with no troubling side-effects. However, if you are still suffering from a high heart rate, cutting thee dose on your beta blocker (Toprolol I think you said) will likely increase your heart rate. I take a combination of Beta Blocker (Antelol) and a Calcium Channel Blocker to keep my AFib driven HR in check, usually below 80 when at rest, 60 if sleeping or just woke up.
My mitral valve was repaired, a ring was installed to reduce the size of the passage the mitral valve had to manage. The leaflets were fine, they just couldn't fully close the passage - mitral valve leakage, also called regurgitation.
Notes are not a very good way to discuss issues, putting them on the Community were all will read if more likely to provide useful input.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.